Exuber 10

Exuber 10 Overdosage

escitalopram

Manufacturer:

Cadila Healthcare

Distributor:

Zydus Healthcare Phils
Full Prescribing Info
Overdosage
Human Experience: During the post-marketing evaluation of Escitalopram, Escitalopram oxalate tablets overdoses involving overdoses of over 1000 mg have been reported. As with other SSRI's, a fatal outcome in a patient who has taken an overdose of Escitalopram has been rarely reported. Symptoms most often accompanying escitalopram overdose, alone or in combination with other drugs and/or alcohol, included convulsions, coma, dizziness, hypotension, insomnia, nausea, vomiting, sinus tachycardia, somnolence, ECG changes (including QT prolongation and very rare cases of torsade de pointes). Acute renal failure has been very rarely reported accompanying overdose.
Management of Overdose: Establish and maintain an airway to ensure adequate ventilation and oxygenation. Gastric evacuation by lavage and use of activated charcoal should be considered. Careful observation and cardiac and vital sign monitoring are recommended, along with general symptomatic and supportive care. Due to the large volume of distribution of escitalopram, forced diuresis, dialysis, hemoperfusion, and exchange transfusion are unlikely to be of benefit. There are no specific antidotes for Escitalopram oxalate tablets. In managing overdosage, consider the possibility of multiple-drug involvement. The physician should consider contacting a poison control center for additional information on the treatment of any overdose.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in